Doctors Lounge - Pediatrics AnswersBack to Pediatrics Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/9/2017.
Forum Name: Pediatric Topics
|lipsforchrist - Mon Jul 23, 2007 11:56 am||
My daughter is 1 1/2 yr old. She had a high fever over 103 for 2 days. We thought maybe teeth so we purchased some infant IBprofun here (We are in Belgium for the next month.)
Later that night (day 2 of high fever) she began breaking out in a red rash which grew to cover her entire body- face, legs,arms,bum,back,ect. The bumps eventually grew to be big bright red spotches and her fever continued. She also has a swollen lymph node on the right side of her head/ where her skull and neck meet. Today is day 3 of the rash and it has started to turn a purplish color and look like she is bruised all over. Her fever has reduced today and she is drinnking again.
We took her to the ER here (not easy in another country) on day 1 of rash breaking out and the Dr said she had an ear infection (causing the lymph node to swell) a reaction to something, but advised we see a pediatrician.
He prescribed Augmitin and a nose spray called Nesivine.
Today (day 3 of rash, day 5 of fever) we took her to the pediatrician. He said she has no ear infection and advised us to take her off of the Augmitin and also said her rash looked like an allergic reaction. (All this was before it started turning purple), but didn't say anything about why her lymph node would be swollen.
We would like to make sure it is nothing more serious... have you heard of anything like this? Would an allergic reaction cause a high fever too? She vomited a few times the other day, but that hasen't been persistant.
Any help is VERY appreciated!!
|Dr. Chan Lowe - Mon Jul 23, 2007 4:53 pm||
If I am understanding correctly she has had 5 days of high fevers now. She has swollen lymph nodes and a rash.
Does she have any redness of her eyes? Does she have any redness or dryness/cracking of her lips/mouth? Does she have any redness or skin changes of her palms and soles?
I am concerned that she may have a condition called Kawasaki's disease which is a vasculitis that needs to be treated with a medicine called IVIG. This disease can cause problems with the coronary arteries. Early treatment can help prevent these complications (sometimes).
Based on what you have said, she has 3 out of 6 criteria for the disease (fever for 5 days, rash, lymph node swelling). One generally needs 5 out of 6 to make the formal diagnosis although there are some incomplete forms of the illness.
I am unfamiliar with Belgium's healthcare system but I would strongly recommend she be reevaluated by a doctor and specifically evaluated for Kawasaki's disease. There are other possibilities of what may be going on but Kawasaki's jumps to the forefront of my mind. An allergic reaction would be unlikely to cause a high fever.
Best wishes. Please keep us updated if you are able and let us know if we can be of further assistance answering any questions.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.